Do we know that Accutane is 5 alpha reductase inhibitor? yes
Do we know that accutane causes same loss of emotions, sex drive, and infertility in both boys and girls? yes
now is it just coincidence that accutane users who are suffering from all symptoms like us (infertility or low sex drive, fatigue etc) have low progesterone? Don’t you believe me read the following stories of accutane sufferers athough they are women but I am sure if I spend more time I will find some males as well. The problem is progesterone normally is not tested in males’s blood tests.
I have done two different cycles of accutane. I relapsed after 3 years and decided to go on it again. It’s been 7 years since i have had to take it. It did clear up my skin, but I am now worried I am experiencing infertility due to my hormones being off. Accutane changes your hormones, and is a very strong drug, I took it twice. The doctors know I am infetile due to lack of progesterone. I can’t help but think that accutane is part of the cause of this. hormones do change over time, so i am hoping that eventually i will get back to normal.
anna, im the excat same. low progesterone. it was 9.5. so i have started taking angus cactus. hopefully that will bing it up a bit. ill let you know next month if it makes a difference.
My progesterone became really low ever since I took that acne drug Accutane, and my acne wasn’t even that bad.
I would check out the Alternative Remedies forum, many posts have mentioned progesterone cream, all the way to eating a lot of yams (although you’d have to eat a huge amount) to get the extra progesterone you’re asking about.
Have you tried Provera or Prometrium?
I am a 35 y.o. female. I took accutane when I was 21 and again when I was 23. My acne came back a few years later and I still struggle with it.
Here’s the bad news…my libido has been low for the last 10 years. I have been using bioidentical hormones under the supervision of a doctor for the last 15 months. This includes tweaking my estrogen, progesterone, DHEA and testosterone levels. 15 months and I am not better.
I think Accutane has permanently done damage to my drive.
If anyone has any advice I would love to hear it.
I think we are arriving on something now. It is either
turning off of gene resulting in shut down of production of particular hormone ( Awor’s theory)
production of anti bodies against receptors of particular hormone rendering receptors non-functional,causing resistance for that hormone. initially the level of that hormone (testosterone, progestrone etc) increases but then decreases due to negative feed back.
I am saying this because many women after discovering low progesterone jumped on creams etc to increase their progesterone level but after 2 - 3 months their positive effects faded and these ladies just like us came back to square one.
interestingly these women also tried chasteberry as we did on this forum. viewtopic.php?t=1149
why progesterone may be possible cause?
look at the post here search.php?st=0&sk=t&sd=d&sr=posts&keywords=progesterone&start=100
maybe after 5ARi use progesterone does not convert to 5-alpha-DHP thus there is a rise in level of it which results in increased level of estradiol through Androstenedione,Testosterone. We get increase in Estradiol throught two paths. one from DHT and other through Androstenedione.
Maybe women got the same effect by direct increase in progesterone through Marina IUD.
Finally I encourage every one to look at our problem from every angle possible. Don’t make it personal ego matter. We are here to help each other, not to win arguments.